Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 54, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 14, 2012, 4:20 PM PST. It took effect at Dec 15, 2012, 3:03 AM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 4:20 PM PST (00:20 UTC)
- In effect from
- Dec 15, 2012, 3:03 AM PST
- Expired
- Dec 15, 2012, 4:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
248 WHUS76 KMFR 150020 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 420 PM PST FRI DEC 14 2012 PZZ370-151300- /O.EXT.KMFR.SW.Y.0126.000000T0000Z-121215T1500Z/ /O.NEW.KMFR.SI.Y.0128.121215T1000Z-121215T1500Z/ /O.UPG.KMFR.GL.A.0046.121215T1800Z-121216T0300Z/ /O.NEW.KMFR.SE.W.0058.121215T1500Z-121216T0000Z/ /O.NEW.KMFR.GL.W.0054.121215T1500Z-121216T0000Z/ /O.UPG.KMFR.SE.A.0046.121215T1800Z-121216T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 420 PM PST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING AND A GALE WARNING...WHICH ARE IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PST SATURDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH WINDS WILL INCREASE TONIGHT INTO SATURDAY AHEAD OF A STRONG COLD FRONT. WINDS WILL REACH 25 KT LATE TONIGHT THEN GALES OF 35 KT WITH GUSTS TO 45 KT WILL DEVELOP SATURDAY MORNING AND LAST THROUGH THE AFTERNOON. GALES MAY DEVELOP AGAIN SUNDAY. * SEAS: COMBINED SEAS OF 9 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL BRIEFLY AND SLIGHTLY SUBSIDE THIS EVENING. LATE TONIGHT THROUGH SATURDAY AFTERNOON VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL PRODUCING CHAOTIC SEAS OF 11 TO 15 FEET. SEAS WILL SUBSIDE SATURDAY NIGHT BUT A STRONGER STORM MAY PRODUCE HAZARDOUS CONDITIONS SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-151300- /O.EXT.KMFR.SW.Y.0125.000000T0000Z-121215T1500Z/ /O.NEW.KMFR.SI.Y.0128.121215T1000Z-121215T1500Z/ /O.UPG.KMFR.GL.A.0046.121215T1800Z-121216T0300Z/ /O.NEW.KMFR.SE.W.0058.121215T1500Z-121216T0000Z/ /O.NEW.KMFR.GL.W.0054.121215T1500Z-121216T0000Z/ /O.UPG.KMFR.SE.A.0046.121215T1800Z-121216T0300Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 420 PM PST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING AND A GALE WARNING...WHICH ARE IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PST SATURDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH WINDS WILL INCREASE TONIGHT INTO SATURDAY AHEAD OF A STRONG COLD FRONT. WINDS WILL REACH 25 KT LATE TONIGHT THEN GALES OF 35 KT WITH GUSTS TO 45 KT WILL DEVELOP SATURDAY MORNING AND LAST THROUGH THE AFTERNOON. GALES MAY DEVELOP AGAIN SUNDAY. * SEAS: COMBINED SEAS OF 9 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL BRIEFLY AND SLIGHTLY SUBSIDE THIS EVENING. LATE TONIGHT THROUGH SATURDAY AFTERNOON VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL PRODUCING CHAOTIC SEAS OF 11 TO 15 FEET. SEAS WILL SUBSIDE SATURDAY NIGHT BUT A STRONGER STORM MAY PRODUCE HAZARDOUS CONDITIONS SUNDAY INTO MONDAY. * AREAS AFFECTED: WINDS ON SATURDAY WILL BE STRONGEST NORTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-151300- /O.EXT.KMFR.SW.Y.0125.000000T0000Z-121215T1500Z/ /O.NEW.KMFR.SI.Y.0128.121215T1000Z-121215T1500Z/ /O.UPG.KMFR.GL.A.0046.121215T1800Z-121216T0300Z/ /O.NEW.KMFR.SE.W.0058.121215T1500Z-121216T0000Z/ /O.NEW.KMFR.GL.W.0054.121215T1500Z-121216T0000Z/ /O.UPG.KMFR.SE.A.0046.121215T1800Z-121216T0300Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 420 PM PST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING AND A GALE WARNING...WHICH ARE IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PST SATURDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH WINDS WILL INCREASE TONIGHT INTO SATURDAY AHEAD OF A STRONG COLD FRONT. WINDS WILL REACH 25 KT LATE TONIGHT THEN GALES OF 35 KT WITH GUSTS TO 45 KT WILL DEVELOP SATURDAY MORNING AND LAST THROUGH THE AFTERNOON. GALES MAY DEVELOP AGAIN SUNDAY. * SEAS: COMBINED SEAS OF 7 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL BRIEFLY AND SLIGHTLY SUBSIDE THIS EVENING. LATE TONIGHT THROUGH SATURDAY AFTERNOON VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL PRODUCING CHAOTIC SEAS OF 10 TO 14 FEET. SEAS WILL SUBSIDE SATURDAY NIGHT BUT A STRONGER STORM MAY PRODUCE HAZARDOUS CONDITIONS SUNDAY INTO MONDAY. * AREAS AFFECTED: WINDS ON SATURDAY WILL BE STRONGEST NORTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-151300- /O.EXT.KMFR.SW.Y.0126.000000T0000Z-121215T1500Z/ /O.NEW.KMFR.SI.Y.0128.121215T1000Z-121215T1500Z/ /O.UPG.KMFR.GL.A.0046.121215T1800Z-121216T0300Z/ /O.NEW.KMFR.SE.W.0058.121215T1500Z-121216T0000Z/ /O.NEW.KMFR.GL.W.0054.121215T1500Z-121216T0000Z/ /O.UPG.KMFR.SE.A.0046.121215T1800Z-121216T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 420 PM PST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING AND A GALE WARNING...WHICH ARE IN EFFECT FROM 7 AM TO 4 PM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 2 AM TO 7 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PST SATURDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTH WINDS WILL INCREASE TONIGHT INTO SATURDAY AHEAD OF A STRONG COLD FRONT. WINDS WILL REACH 25 KT LATE TONIGHT THEN GALES OF 30 TO 35 KT WITH GUSTS TO 45 KT WILL DEVELOP SATURDAY MORNING AND LAST THROUGH THE AFTERNOON. GALES MAY DEVELOP AGAIN SUNDAY. * SEAS: COMBINED SEAS OF 7 TO 10 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL BRIEFLY AND SLIGHTLY SUBSIDE THIS EVENING. LATE TONIGHT THROUGH SATURDAY AFTERNOON VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL PRODUCING CHAOTIC SEAS OF 10 TO 14 FEET. SEAS WILL SUBSIDE SATURDAY NIGHT BUT A STRONGER STORM MAY PRODUCE HAZARDOUS CONDITIONS SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
592 WHUS76 KMFR 151103 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 303 AM PST SAT DEC 15 2012 PZZ356-376-160015- /O.CAN.KMFR.SI.Y.0128.000000T0000Z-121215T1500Z/ /O.CAN.KMFR.SW.Y.0125.000000T0000Z-121215T1500Z/ /O.EXT.KMFR.GL.W.0054.121215T1103Z-121216T0000Z/ /O.EXT.KMFR.SE.W.0058.121215T1103Z-121216T0000Z/ /O.NEW.KMFR.GL.A.0047.121216T1800Z-121217T1200Z/ /O.NEW.KMFR.SE.A.0047.121216T1800Z-121217T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 303 AM PST SAT DEC 15 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A GALE WARNING AND A HAZARDOUS SEAS WARNING ARE IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ALSO ISSUED A GALE WATCH AND A HAZARDOUS SEAS WATCH...WHICH ARE IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO GALES 35 KT WITH GUSTS TO 45 KT THIS MORNING AND LAST THROUGH THE AFTERNOON. ANOTHER STORM WILL LIKELY BRING GALES SUNDAY INTO MONDAY. * SEAS: VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL TODAY PRODUCING CHAOTIC SEAS OF 10 TO 14 FEET. SEAS WILL SUBSIDE TONIGHT BUT A STRONGER STORM MAY PRODUCE HAZARDOUS CONDITIONS SUNDAY INTO MONDAY. * AREAS AFFECTED: WINDS AND SEAS ON SATURDAY WILL BE HIGHEST NORTH OF GOLD BEACH. WINDS AND SEAS SUNDAY INTO MONDAY WILL AFFECT ALL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-160015- /O.CAN.KMFR.SI.Y.0128.000000T0000Z-121215T1500Z/ /O.CAN.KMFR.SW.Y.0126.000000T0000Z-121215T1500Z/ /O.EXT.KMFR.GL.W.0054.121215T1103Z-121216T0000Z/ /O.EXT.KMFR.SE.W.0058.121215T1103Z-121216T0000Z/ /O.NEW.KMFR.GL.A.0047.121216T1800Z-121217T1200Z/ /O.NEW.KMFR.SE.A.0047.121216T1800Z-121217T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 303 AM PST SAT DEC 15 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A GALE WARNING AND A HAZARDOUS SEAS WARNING ARE IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ALSO ISSUED A GALE WATCH AND A HAZARDOUS SEAS WATCH...WHICH ARE IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH WINDS WILL INCREASE TO GALES 35 KT WITH GUSTS TO 45 KT THIS MORNING AND LAST THROUGH THE AFTERNOON. ANOTHER STORM WILL LIKELY BRING GALES WITH STORM FORCE GUSTS POSSIBLE SUNDAY INTO MONDAY. * SEAS: VERY STEEP WIND WAVES WILL COMBINE WITH WESTERLY SWELL TODAY PRODUCING CHAOTIC SEAS OF 10 TO 14 FEET. SEAS WILL SUBSIDE TONIGHT BUT A STRONGER STORM MAY PRODUCE DANGEROUS CONDITIONS AGAIN SUNDAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 14, 2:54 PM PST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 14, 2:54 PM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
254 PM PST FRI DEC 14 2012
.DISCUSSION...THE UPPER TROUGH THAT BROUGHT LIGHT PRECIPITATION HAS
MOVED EAST OF THE CASCADES. KLAMATH FALLS AND MOUNT SHASTA CITY ARE
REPORTING LIGHT SNOW...BUT EXPECT THIS TO END WITH LESS THAN AN INCH
EXPECTED. THE NEXT SYSTEM OUT NEAR 127W IS SHOWING SIGNS OF
SPLITTING AS IT MOVES TOWARDS THE OREGON COAST. THIS SHOULD LIMIT
THE AMOUNT OF PRECIPITATION THAT FALLS OVER THE FORECAST AREA. THE
MAIN CONCERN LATE TONIGHT INTO EARLY SATURDAY MORNING WILL BE THE
POTENTIAL FOR LIGHT SNOW NEAR THE VALLEY FLOOR IN THE ROGUE AND
ILLINOIS VALLEYS FOR A FEW HOURS DUE TO COLDER AIR BECOMING TRAPPED.
HOWEVER ANY ACCUMULATION SHOULD BE MAINLY CONFINED TO GRASSY
AREAS...BRIDGES AND OVERPASSES ABOVE 1500 FEET. WINDS WILL PICK UP
LATE SATURDAY MORNING...BUT IT'S NOT EXPECTED TO LAST LONG AND THEY
SHOULD DECREASE LATE SATURDAY AFTERNOON.
THE UPPER TROUGH MOVES INLAND SATURDAY WITH MOST OF THE
PRECIPITATION CENTERED OVER THE CASCADES AND COAST RANGE. LIGHT SNOW
DEVELOPS EAST OF THE CASCADES AROUND MIDDAY AND LASTING TROUGH THE
AFTERNOON...BUT ROAD TEMPERATURES WILL BE WARMER THUS LIMITING THE
AMOUNT OF ACCUMULATION. FOR NOW WERE EXPECTING 2-4 INCHES OVER THE
CASCADES AND 1-2 INCHES EAST OF THE CASCADES WITH THE BEST CHANCE
FOR 2 INCHES NORTH OF CHILOQUIN TO CHEMULT.
THE QUESTION SATURDAY NIGHT INTO SUNDAY WILL BE WHETHER OR NOT WE'LL
GET A RELATIVE BREAK IN PRECIPITATION. THE MODELS SUGGEST SATURDAY'S
FRONT COULD GET HUNG UP NEAR THE OREGON/CALIFORNIA BORDER WITH
PRECIPITATION PERSISTING INTO THE OVERNIGHT HOURS. THE EC IS THE
MOST BULLISH WITH QPF AMOUNTS IN NORTHERN CALIFORNIA. I CAN SEE THIS
SCENARIO PLAYING...SO HAVE ADJUSTED QPF AMOUNTS HIGHER FOR SATURDAY
NIGHT.
A WARM FRONT MOVES INTO THE AREA SUNDAY WITH PRECIPITATION EXPECTED
TO INCREASE IN COVERAGE AND INTENSITY BY SUNDAY AFTERNOON. SNOW
LEVELS START OUT AROUND 3000 FEET...THEN JUMP BETWEEN 4500 AND 5000
FEET SUNDAY AFTERNOON. A SURFACE LOW IS EXPECTED TO RAPIDLY DEEPEN
WHICH WILL RESULT GUSTY WINDS ALONG THE COAST HIGHER TERRAIN INLAND.
A STRONG COLD FRONT ARRIVES MONDAY MORNING AT WHICH POINT SNOW
LEVELS WILL FALL TO AROUND 2500 FEET BY MONDAY AFTERNOON THEN AROUND
2000 FEET MONDAY EVENING. -PETRUCELLI
.LONG TERM...TUESDAY THROUGH SATURDAY...A COLD SHOWERY PATTERN IS
EXPECTED TUESDAY INTO WEDNESDAY. THIS FOLLOWED BY A TROUGH
DEVELOPING OFFSHORE WITH A RIDGE INLAND BRINGING INCREASED SNOW
LEVELS WITH CONTINUED CHANCES FOR RAIN AND SNOW...ESPECIALLY WEST
OF THE CASCADES.
MODELS ARE IN GOOD AGREEMENT TUESDAY SHOWING A SHORTWAVE TROUGH
MOVING OVER THE AREA WITH SCATTERED TO WIDESPREAD SHOWERS IN MOIST
ONSHORE FLOW AND LOW SNOW LEVELS. SNOW LEVELS ARE EXPECTED TO BE
NEAR WEST SIDE VALLEY FLOORS ON TUESDAY. PRECIPITATION AMOUNTS ARE
LIGHT...HOWEVER WITH THE VERY LOW SNOW LEVELS...AROUND 1000
FEET...EXPECT LIGHT SNOW ACCUMULATIONS RANGING FROM A DUSTING TO A
FEW INCHES DURING THE DAY TUESDAY. ALSO AS VERY COLD AIR ALOFT MOVES
OVER THE AREA...EXPECT A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE
COASTAL WATERS AND ALONG THE COAST EARLY TUESDAY.
AS THE TROUGH SHIFTS EAST TUESDAY EVENING AND NIGHT EXPECT SHOWERS
TO BRIEFLY DECREASE. THEN A WEAK WARM FRONT IS FORECAST TO MOVE INTO
THE AREA WEDNESDAY. THIS WILL BRING GRADUALLY INCREASING SNOW
LEVELS. HAVE KEPT SNOW LEVELS LOW IN WEDNESDAY MORNING AS THE FRONT
MOVES INTO THE COAST...THEN HAVE GRADUALLY RISEN SNOW LEVELS TO 2000
TO 4000 FT WEDNESDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR
PRECIPITATION WITH THE WARM FRONT WILL BE FROM THE CASCADE WEST.
ON THURSDAY AND FRIDAY...MODELS SHOW THE AREA BETWEEN AN OFFSHORE
TROUGH DIGGING SOUTH WITH A RIDGE STRENGTHENING INLAND. A COLD FRONT
IS FORECAST TO APPROACH THE COAST ON THURSDAY BUT MAY REMAIN JUST
OFFSHORE INTO FRIDAY AS THE TROUGH DEVELOPS INTO A LARGE CUTOFF LOW
OFF THE COAST AND DIGS SOUTH. COASTAL AREAS ARE LIKELY TO SEE
PERIODS OF RAIN DURING THIS TIME. HOWEVER...HAVE LOWERED EAST SIDE
POPS TO SLIGHT CHANCE WITH CHANCE TO LIKELY POPS FOR INLAND WEST
SIDE LOCATIONS. GIVEN THIS PATTERN HAVE ALSO INCREASED SNOW LEVELS
WITH SNOW LEVELS AROUND 3000 TO 4500 FEET WEST OF THE CASCADES AND
NEAR VALLEY FLOORS EAST OF THE CASCADES. HOWEVER...CONFIDENCE IS LOW
DURING THIS PERIOD ON FORECAST DETAILS AS SMALL CHANGES IN THE
POSITION OF THE TROUGH WILL CAUSE LARGE CHANGES IN THE CHANCE FOR
PRECIPITATION...SNOW LEVELS AND TEMPERATURES.
THEN...AS THIS TROUGH MOVES EAST NEXT WEEKEND...THERE IS A CHANCE
FOR MODERATE TO HEAVY PRECIPITATION TO DEVELOP OVER THE AREA. /CC
&&
.AVIATION...A COLD FRONT MOVING OVER THE AREA TODAY IS BRINGING
LIGHT -RA/-SN AND WITH AREAS MVFR CIGS AND TERRAIN OBSCURATIONS. AS
THE FRONT WEAKENS AND MOVES TO THE EAST LATE THIS AFTERNOON INTO
THIS EVENING, EXPECT CONDITIONS TO IMPROVE AND BECOME VFR IN MOST
AREAS. HOWEVER LOCAL MOUNTAIN OBSCURATIONS MAY PERSIST. AREAS OF
IFR/LOCAL LIFR LOW CLOUDS/FOG WILL DEVELOP OVERNIGHT IN THE VALLEYS
WEST OF THE CASCADES. THERE MAY ALSO BE LOCAL IFR FOG EAST OF THE
CASCADES BY SATURDAY MORNING. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 7 AM PST SATURDAY
FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 7 AM TO 4 PM PST SATURDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 7 AM TO 4 PM PST SATURDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST SATURDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM TO 7 AM PST SATURDAY
FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST SATURDAY
FOR PZZ370-376.In the hours before
Local storm report, Dec 14, 2:00 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/14/2012 M1.0 INCH SISKIYOU CA TRAINED SPOTTER
AMOUNT IN THE LAST HOUR. HEAVY SNOW SHOWER MOVING
THROUGH.
&&
DWSpecial weather statement, Dec 14, 4:19 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 419 PM PST FRI DEC 14 2012 CAZ080-081-ORZ021-023>026-151200- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...COOS BAY...NORTH BEND...REEDSPORT...BANDON...PORT ORFORD... COQUILLE...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN... MYRTLE CREEK...CANYONVILLE...GLENDALE...GRANTS PASS... CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND 419 PM PST FRI DEC 14 2012 ...LIGHT SNOW POSSIBLE IN THE LOWER ELEVATIONS AGAIN SATURDAY MORNING... TEMPERATURES WILL COOL TO NEAR FREEZING AGAIN TONIGHT AND AN INCOMING FRONT WILL SPREAD LIGHT PRECIPITATION OVER WESTERN OREGON EARLY SATURDAY MORNING. TEMPERATURES MAY REMAIN COLD ENOUGH FOR SNOW TO REACH THE GROUND IN THE VALLEYS. WHILE LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...THEY ARE EXPECTED TO BE MOSTLY ON GRASSY SURFACES. HOWEVER...ROADWAYS MAY BECOME LOCALLY SLIPPERY SATURDAY MORNING...ESPECIALLY OVER HILLS ABOVE 2000 FEET. ANYONE WITH TRAVEL PLANS ACROSS SOUTHWEST OREGON SATURDAY MORNING SHOULD STAY TUNED FOR UPDATES AS THIS SYSTEM APPROACHES. CAZ082-083-ORZ027-028-151200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE... UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 419 PM PST FRI DEC 14 2012 ...SNOW POTENTIAL FOR THIS WEEKEND... ANOTHER COLD FRONT WILL BRING SNOW TO THE AREA SATURDAY AND SUNDAY. THIS WEATHER SYSTEM WILL BE STRONGER THAN THE FRIDAY STORM AND BRING THE POTENTIAL OF 6 TO 10 INCHES OF SNOW TO THE MOUNTAIN PASSES. THE PASSES OVER THE CASCADES...HIGHWAYS 140... 62...138 AND 58...SHOULD SEE THE GREATER ACCUMULATIONS. WRIGHT
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:20 PM PST | Hazardous Seas Warning | MFR | 24 hr | |
| Dec 14, 4:20 PM PST | Small Craft Advisory for Winds | MFR | 11 hr | |
| Dec 15, 3:03 AM PST | Gale Watch | MFR | 14 hr | |
| Dec 15, 3:03 AM PST | Hazardous Seas Watch | MFR | 14 hr | |
| Dec 15, 3:12 AM PST | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 12 hr |
| Dec 15, 3:12 AM PST | Winter Weather Advisory | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 66 hr |
| Dec 15, 3:31 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 8 hr |
| Dec 15, 11:46 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 46 hr |
| Dec 15, 3:26 PM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.